Wednesday, August 17, 2016

Are meds making me ill?

1pm - I've written to you before about my questioning about the possibility of my med(s) being responsible for my recent health decline. I have experienced during the past five days, indications that this may be a real possibility.

I've sent a message to all three of my doctors raising this issue. My primary care doctor, cardiologist and neurologist. I am publishing that letter below, for you to read.

The message

Dear Doctor,

Because of a scheduled colonoscopy for today, I went off all meds, vitamins, and supplements last Friday. Five days on no meds.

Today I am feeling better than I have for months! No right hand and arm twitches. Much more stamina and energy. I've even noticed a lessening of my stability/balance problems.

My feeling is, that there is a relationship with my complaints/medical conditions and my medication and maybe even vitamin consumption.

So, I have a dilemma. I do not wish to continue my meds because I am unsure how to go about finding which one(s) are responsible for my recent health decline.

In the meanwhile, I am now off all meds.  This may bring me into an area of a serious medical condition. I am willing to temporarily risk that, in order to find out, at long-last, what is going on.

I await your advice,

George Lehrer

4pm - Bricks are better 😛
I'm anxious to get started on putting back together, Tiny Waterfall's cascade. By cascade I mean, an angular construction with Tiny Waterfall at the top and descending or cascading down at an angle to the balcony floor.

My thinking is, that the cascade should begin at a height higher than before. Around the height of the balcony wall. The planning had begun as a wood construction cascade. I was running into a challenge to build this cascade without a whole lot of revisions. A project like this one, rarely ends up the way it started.

So, I changed back to construction with concrete blocks. These blocks may be assembled into almost any idea possible. They are blocks. Did you ever watch your kids building things with their wood blocks? I wanted to be free, like my kids when they were playing with their wood blocks!

Cascade begins
.

11 comments:

  1. Your doctors will advise you how to best go about med. changes, George. Depending what you're on, say heart rx, etc, it could be dangerous to be without. Hoping you'll let them adjust, taper, discharge or change any of your meds. How encouraging to know that you're doing so much better!

    ReplyDelete
    Replies
    1. Hi JJ,

      I put the exact same question to all three doctors weeks ago. [Could a side effect of my medication cause the symptoms that began last March?]

      Not one of my doctors ran with it. All three doctors are "Fellow MD". They are good!

      With this information message that I sent to the three of them, I am pushing. Often, doctors do not like it when a patient begins practice medicine. That is what I am doing. Second guessing their work.

      But, here I am with 5-days off meds. And I have recovered sooooo much! I gotta push. They got to get in gear and do some research.

      Readers Suz & Mister Ed wrote in Comments suggesting that the best place for me to go with this "meds" question would be a pharmacist [an older pharmacist].

      I'm gonna do that!

      George

      .

      Delete
  2. I am extremely sensitive to medications myself. You have very valid concerns.

    ReplyDelete
    Replies
    1. Hi Barney,

      Your comment is very supportive of me!

      Thank you,
      George

      .

      Delete
  3. Yes, you have valid concerns... but keep in mind that sometimes going off a medication cold turkey can cause really bad results. While you may be able to eliminate some of those drugs, I think you'd be wise to consult your doctor(s) about lowering dosages etc before just totally discontinuing them. Sure wish you the best!

    ReplyDelete
    Replies
    1. Hi TOE,

      You are correct. And I mentioned that in my message to the three doctors in my Blog post today.

      But, with that said, I feel that it is necessary for me to be aggressive with this situation now. Not later. Because I am in a reversal of my UNDIAGNOSED illness since I went off meds to prepare for my colonoscopy.

      I will NOT have this opportunity, I believe, ever again.

      George

      .

      Delete
  4. This comment has been removed by the author.

    ReplyDelete
    Replies
    1. Okay, try again!

      Good for you! Don't let them off the hook!
      It may be something as simple as when you take them.

      Delete
    2. Hi Judy,

      Thank you sooooo much for your comment of support !

      George

      PS: If you would copy your "Okay try again" comment into a NEW comment, I would be able to delete the "removed" comment. As it is, I cannot delete the removed comment without also deleting your "Okay try again" comment.

      .

      Delete
  5. Mr. G every medication on the market has a side effect including plan old aspirin
    If you have a doctor that doesn't like you second-guessing them you need to find another doctor
    If you have a printer for your computer run every single med that you're
    on
    I know you're really really good on the computer so Look all your meds up in the pharmaceutical journal under trial usage
    Please bear in mind one thing when you stopped all your meds you do need to be real careful Some meds you could stop cold turkey other
    meds You need to be weaned off certain medications those of the ones that you really need to be concerned about
    Especially if it is a drug opposed to a medication
    Your doctor or a pharmacist could tell you which ones not to go cold turkey if you don't feel that you want to take that particular drug on medication your doctor can advise you how to reduce overtime the side effects
    When I read your post the other day you showed me in that post what sounded very much like to be an overdose
    When you talk to your doctor (s). See if they would think about reducing your medication by 75% for a week or two
    But keep a specific journal of all meds that you take the time that you take them and grade it yourself at least four times in a day as to your mood your Equilibrium your ability to do things
    To See if you can find a pattern
    Now you said you were taking vitamins you can also look up the normal dosage of vitamins to high dose will give you other side effects to lower dose will not give you any benefit
    Also keep in mind your meds and your vitamins it's possible to cause a reaction there now for that solution find somebody locally that practices holistic medicine Pose your question to them with your vitamins and your medication list
    The problem with most vitamins if the average person thinks that if I take 500mg of vitamin n and I feel good Than 1000 is not gonna make any difference,,,,, however yes it does that person is actually overdosing his or her body on something that could be detrimental in the long run
    I'm not questioning your relationship with your doctors however doctors takes an oath to help you to get you better,,, he's not God,,,you have every right to question his judgment and meds because it's your body he's not taking the meds you are
    I'm sorry I got long-winded I hope you feel better and enjoy your day


    ReplyDelete
    Replies
    1. Hi Mister Ed,

      I really like your sharing your thoughts with me. And if you have a lot to share, a large comment is definitely alright with me!

      You may be correct in all of your comment. However, I sent the message to my three doctors just today. Isn't it now prudent for me to wait and see what comes from my doctors concerning my prescribed medication and side effects?

      I do NOT want to put myself into a "double minded" corner, which I would be doing by changing directions at this time.

      Concerning your comments about vitamins. Please know that I am aware about amounts of each vitamin that is accepted. I'm very careful with dosage.

      Thank you,

      George

      .

      Delete

Comments